Indian Journal of Anaesthesia  
About us | Editorial board | Search | Ahead of print | Current Issue | Past Issues | Instructions
Home | Login  | Users Online: 5694  Print this pageEmail this pageSmall font sizeDefault font sizeIncrease font size    


CASE REPORT
Year : 2011  |  Volume : 55  |  Issue : 1  |  Page : 74-76

A case of hypotension after intranasal adrenaline infiltration causing a clinical dilemma during the intraoperative period


Department of Anaeasthesiology, J.N. Medical College, Aligarh Muslim University, Aligarh, India

Correspondence Address:
Shyam Bhandari
Department of Anaesthesiology, J.N. Medical College, Aligarh Muslim University, Aligarh
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0019-5049.76595

Rights and Permissions

Solutions containing adrenaline are widely used for presurgical infiltration. Haemodynamic changes associated with its use are well documented in the literature. Prolonged intraoperative hypotension after subcutaneous infiltration of diluted adrenaline is an uncommon scenario. We believe that our case of the prolonged episode of hypotension was secondary to infiltration of nasal septum with a high concentration of adrenaline. As β2 receptor activation leads to skeletal muscle vasodilation, a decrease in preload may have lead to profound hypotension. Postoperatively, the patient was examined and any autonomic or endocrinological pathology was ruled out.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2403    
    Printed91    
    Emailed2    
    PDF Downloaded426    
    Comments [Add]    
    Cited by others 2    

Recommend this journal